Colorado, 2007Winter Storm and Winter Weather in Colorado, February 19 to 20, 2007
February 19 to 20, 2007 · NWS GJT · 8 events in 8 counties and zones
A fast moving storm system brought significant snowfall and strong gusty winds to the mountains and some northern valleys of western Colorado.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving storm system brought significant snowfall and strong gusty winds to the mountains and some northern valleys of western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 18, 3:00 PM MST, 9 hours earlier.
Area forecast discussion, Feb 18, 3:00 PM MST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MST SUN FEB 18 2007
.SHORT-TERM (TONIGHT THROUGH TUESDAY)...
RIDGE AXIS HAS SHIFTED EAST OF WRN COLORADO...AND THIS HAS ALLOWED
HIGH CLOUDS TO INCREASE FROM THE SOUTHWEST AS THE NEXT TROUGH
APPROACHES. THIS TROUGH IS IN THE PROCESS OF SPLITTING WITH THE
SRN PORTION PROGGED TO BECOME A CLOSED CIRCULATION NEAR SAN DIEGO BY
MONDAY AFTERNOON. BUT THE NRN SHORT WAVE WILL DRAG ACROSS THE
FORECAST AREA MONDAY AFTN AND EVENING AS AN OPEN WAVE...AND PROVIDING
SOME FRONTOGENETIC SUPPORT FOR THE SURFACE COLD FRONT. BOOSTED
POPS...QPF AND SNOW AMOUNTS AS LOW STATIC STABILITY AND DEEP MOIST
LAYER WILL PRODUCE RESPECTABLE SNOW AMOUNTS. WESTERLY MOIST FLOW
WILL LEAD TO THE HEAVIEST SNOW OVER THE FLATTOPS...GRAND MESA...
MAROON BELLS AND THE WEST ELK MOUNTAINS. EXPECTED SNOW AMOUNTS WILL
RANGE FROM 5 TO 10 INCHES...ALTHOUGH ISOLATED AREAS MAY EXCEED 12
INCHES. GIVEN THE FACT THAT THIS TROUGH IS SPLITTING...THERE IS
STILL A REASONABLE CHANCE THAT THIS SYSTEM WILL BE WEAKER THAN
EXPECTED AND THEREFORE WILL NOT ISSUE ANY WINTER WEATHER HILITES THIS
FORECAST PACKAGE.
IN ADDITION TO THE MOUNTAIN SNOW...EXPECT WIDESPREAD MIXTURE OF RAIN
AND SNOW IN VALLEY LOCATIONS (SNOW LEVEL 6K FEET NORTH AND 7K FEET
SOUTH) ON MONDAY AFTERNOON. INCREASING INSTABILITY AROUND THE FOUR
CORNERS AREA MAY PRODUCE ISOLATED THUNDERSTORMS FOR SOUTHEAST UTAH.
CONSIDERABLE DRYING OCCURS BEHIND THE SHORT WAVE EXPECT A QUICK END
TO THE RAIN AND SNOW NORTH OF I70 MONDAY NIGHT. MODEL DATA SUGGESTS
THAT THE SURFACE FRONT WASHES OUT OVER COLORADO AND NEVER REACHES SW
COLORADO. UPPER LEVEL FRONT SHEARS EASTWARD LATE MONDAY NIGHT AND
THEREFORE PCPN WILL BE ENDING FOR THE ENTIRE FORECAST AREA BY TUESDAY
MORNING. FOR TUESDAY...LIGHT SHOWERS FROM RESIDUAL MOISTURE IN THE
BOUNDARY LAYER MAY LINGER ALONG THE DIVIDE AND HIGH MOUNTAIN PASSES
...OTHERWISE EXPECT PARTIAL CLEARING FROM THE NORTHWEST.
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
SOUTHWEST FLOW WILL INCREASE WEDNESDAY INTO THURSDAY AHEAD OF A STORM
SYSTEM WHICH WILL MOVE INTO THE PACIFIC NORTHWEST. DRY..SEASONABLY
WARM TEMPERATURES ARE EXPECTED ON WEDNESDAY AHEAD OF THIS SYSTEM WITH
INCREASING CLOUDS WITH A SLIGHT CHANCE OF POPS OVER THE MOUNTAINS ON
THURSDAY. PRECIPITATION WILL INCREASE LATE THURSDAY INTO FRIDAY AS
THE TROF BUILDS OVER THE GREAT BASIN REGION. A COMBINATION OF GOOD
MOISTURE...ADEQUATE LIFT AND INSTABILITY...AND COLD TEMPERATURES WILL
CREATE THE POTENTIAL FOR A SIGNIFICANT WINTER STORM OVER THE REGION
LATE THURSDAY INTO SATURDAY. THE LATEST GFS EVEN SHOWS THE SYSTEM
BECOMING A CLOSED LOW OVER ARIZONA BY LATE FRIDAY. BY SATURDAY...THE
SYSTEM WILL MOVE EAST OF THE DIVIDE WITH THE CHANCE OF
PRECIPITATION DIMINISHING BY LATE SATURDAY. MAINLY DRY...NORTHWEST
FLOW WILL DOMINATE THE PATTERN ON SUNDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
PF/MPM
Hazardous weather outlook, Feb 18, 5:45 AM MST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST SUN FEB 18 2007
COZ001>014-017>023-UTZ022>025-027>029-191300-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST SUN FEB 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
THE CHANCE FOR MOUNTAIN SNOW WILL DEVELOP THIS EVENING AND INCREASE
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL BECOME WIDESPREAD ON MONDAY...WITH RAIN OR MIXED RAIN AND
SNOW IN THE LOWER VALLEY AREAS. BY MONDAY NIGHT THE SNOW LEVEL WILL
DESCEND INTO THE LOWEST VALLEYS. SNOW WILL DIMINISH FROM THE
NORTHWEST LATE MONDAY NIGHT...WITH THE CHANCE OF SNOW LIMITED TO THE
HIGHER COLORADO MOUNTAINS ON TUESDAY. THE CHANCE FOR MOUNTAIN SNOW
WILL AGAIN DEVELOP THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TGJT
Winter Weather, Grand and Battlement Mesas
- When
- February 19, 12:00 AM MST to February 20, 1:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Seven to thirteen inches of snowfall occurred along with wind gusts of 20 to 40 mph that caused blowing and drifting snow.
Winter Weather, Southwestern San Juan Mountains
- When
- February 19, 12:00 AM MST to February 20, 6:00 AM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Five to ten inches of snowfall blanketed the area with locally higher amounts up to 16 inches. Frequent wind gusts of 20 to 40 mph caused blowing and drifting snow.
Winter Storm, West Elk and Sawatch Mountains
- When
- February 19, 12:00 AM MST to February 20, 2:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Ten to twenty inches of snowfall were measured while wind gusts of 25 to 40 mph caused blowing and drifting snow. A peak gust of 56 mph was measured at Salida Mountain.
Winter Weather, Northwestern San Juan Mountains
- When
- February 19, 2:00 AM MST to February 20, 10:00 AM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Five to ten inches of snowfall occurred along with frequent wind gusts of 20 to 40 mph that caused blowing and drifting snow. A wind gust of 51 mph was recorded at the top of Telluride Ski Area.
Winter Weather, Elkhead and Park Mountains
- When
- February 19, 5:00 AM MST to February 20, 12:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Six to twelve inches of snow blanketed the area, along with local higher amounts up to 17 inches. Wind gusts of 20 to 35 mph caused blowing and drifting snow.
Winter Weather, Gore and Elk Mountains/Central Mountain Valleys
- When
- February 19, 5:00 AM MST to February 20, 2:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Five to ten inches of snowfall occurred along with wind gusts of 20 to 35 mph that caused blowing and drifting snow.
Winter Weather, Flattop Mountains
- When
- February 19, 8:00 AM MST to February 20, 12:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Seven to thirteen inches of snowfall occurred along with wind gusts of 20 to 40 mph that caused blowing and drifting snow.
Winter Weather, Central Yampa River Basin
- When
- February 19, 1:00 PM MST to February 20, 9:00 PM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Three to five inches of snow blanketed much of the Central Yampa River Basin. Wind gusts of 20 to 40 mph caused blowing and drifting snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Jersey, February 19, 20075 events
- Cold in Pennsylvania, February 19, 20075 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Extreme Cold in Florida, February 19, 20073 events
- Astronomical Low Tide in Pennsylvania, February 19, 20072 events
- Heavy Snow and Sleet in Oregon, February 19 to 20, 20072 events
- Heavy Snow in Idaho, February 19 to 20, 20072 events
- Winter Storm in Idaho, February 19 to 20, 20072 events
- Winter Storm in Montana, February 19 to 20, 20072 events
- Flood in California, February 19, 20071 event
- Heavy Snow in Nevada, February 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15549, 15553, 15554, 15552, 15546, 15550, 15548, 15547.